MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH TRIAL INSERTER SH CONNECTION; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

EIT EMERGING IMPLANT TECHNOLOGIES GMBH TRIAL INSERTER SH CONNECTION; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number TFT20101
Medical Device Problem Codes Material Deformation (2976); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that the outer part of the test cage inserter is bent so that the inner part cannot slip into its shaft.Therefore, one cannot attach to a sample cage and/or use the instrument.It is unknown how this happened, as the instrument was on loan from a hospital for surgery.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b14 (to capture dhr), h4.Corrected: h3.H3, h4, h6 product investigation: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed that the trial inserter sh connection exhibits signs of bending and wear on the tip edges.It is reasonable to conclude that this condition may cause the inserter pin to be unable to slide properly into the shaft.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces while assemblance; or by assembling the device in a misaligned position.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional evaluation was unable to be performed due to the mating device was not returned.The overall complaint was confirmed as the observed condition of the trial inserter sh connection would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # tft20101.Synthes lot # e17di0384.Supplier lot # e17di0384.Release to warehouse date: 19 sep 2017.Supplier: (b)(4).No ncr's were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TRIAL INSERTER SH CONNECTION
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
Manufacturer (Section G)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
Manufacturer Contact
daniel sopanha seng
eisenbahnstrasse 84
wurmlingen 78573
GM   78573
7461716905
MDR Report Key20927640
Report Number3013730328-2024-00067
Device Sequence Number8320407
Product Code MAX
UDI-Device Identifier04260557775578
UDI-Public(01)04260557775578
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K172888
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTFT20101
Device Lot NumberE17DI0384
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer12/18/2024
01/07/2025
02/19/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date12/31/2024
01/09/2025
02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown